MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R37
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: robot lobectomy.Event description: the rep was not present during the case.During the case, parts of the seal became dislodged and fell into the patient.The surgical team initially found a black piece of the seal inside the patient.When the surgical staff went to retrieve the piece from the patient they also found a clear piece from the trocar seal that was within the patient.Both pieces were successfully retrieved from the patient.The black piece appeared to have been a piece of a seal component and not an entire component.It is unknown if the clear piece was the entire shield or just a fragment.This procedure used a da vinci robot but it is unknown what other instruments were used in the case or what actions were being performed when the pieces of the seal fell into the patient.No patient injury.No product return.Product was disposed of by the facility.Additional information received via email on 07oct2021 from applied medical account manager: "i talked to the scrub nurse.She said the case was a lobectomy and the doctor had only put surgical patty¿s through the trocar and had done 10 or so exchanges through it when they noticed the black seal in the patient cavity.They removed the black piece, placed another trocar.Completed the case and when they were doing a final look through that is when they noticed the clear piece near the diaphragm." type of intervention: seal material were retrieved from the patient.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photo of the event unit was provided, confirming the complainant¿s experience.Based on the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".
 
Event or Problem Description
Procedure performed: robot lobectomy.Event description: the rep was not present during the case.During the case, parts of the seal became dislodged and fell into the patient.The surgical team initially found a black piece of the seal inside the patient.When the surgical staff went to retrieve the piece from the patient they also found a clear piece from the trocar seal that was within the patient.Both pieces were successfully retrieved from the patient.The black piece appeared to have been a piece of a seal component and not an entire component.It is unknown if the clear piece was the entire shield or just a fragment.This procedure used a da vinci robot but it is unknown what other instruments were used in the case or what actions were being performed when the pieces of the seal fell into the patient.No patient injury.No product return.Product was disposed of by the facility.Additional information received via email on (b)(6) 2021 from applied medical account manager: "i talked to the scrub nurse.She said the case was a lobectomy and the doctor had only put surgical patty¿s through the trocar and had done 10 or so exchanges through it when they noticed the black seal in the patient cavity.They removed the black piece, placed another trocar.Completed the case and when they were doing a final look through that is when they noticed the clear piece near the diaphragm." type of intervention: seal material were retrieved from the patient.Patient status: no patient injury.

Brand Name
C0R37, 15X100 KII OPT ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12616523
Report Number2027111-2021-00663
Device Sequence Number19150153
Product Code GCJ
UDI-Device Identifier00607915116422
UDI-Public(01)00607915116422(17)240607(30)01(10)1416640
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2024
Device Model NumberC0R37
Device Catalogue Number101414401
Device Lot Number1416640
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DAVINCI ROBOT
Patient SexUnknown